zbMATH — the first resource for mathematics

Error estimates of a Galerkin method for some nonlinear Sobolev equations in one space dimension. (English) Zbl 0575.65112
Theoretical paper for the problem mentioned in the title. Optimal order \(L^ p\) error estimates which include \(p=\infty\) are derived. For certain nodal points superconvergence is established. No numerical examples are presented.
Reviewer: W.Schönauer

65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
65N15 Error bounds for boundary value problems involving PDEs
35K60 Nonlinear initial, boundary and initial-boundary value problems for linear parabolic equations
Full Text: DOI EuDML
[1] Arnold, D.N., Douglas, J., Jr., Thom?e, V.: Superconvergence of a finite element approximation to the solution of a Sobolev equation in a single space variable. Math. Comput.27, 737-743 (1981)
[2] Bakker, M.: A note onC 0 Galerkin methods for two point boundary problems. Numer. Math.38, 447-453 (1982) · Zbl 0462.65053
[3] Bakker, M.: One-dimensional Galerkin methods and superconvergence at interior nodal points. SIAM J. Numer. Anal.21, 101-110 (1984) · Zbl 0571.65078
[4] Benjamin, T.B., Bona, J.L., Mahony, J.J.: Model equations for long waves in nonlinear dispersive systems. Philos. Trans. R. Soc. Lond., A272, 47-48 (1972) · Zbl 0229.35013
[5] Bona, J.L., Smith, R.: The initial-value problem for the Korteweg-de Vries equation. Philos. Trans. R. Soc. Lond., A278, 555-601 (1975) · Zbl 0306.35027
[6] Douglas, J., Jr., Dupont, T.: Galerkin approximations for the two point boundary problem using continuous piecewise polynomial spaces. Numer. Math.22, 99-109 (1974) · Zbl 0331.65051
[7] Dupont, T.: A unified theory of superconvergence for Galerkin methods for two-point boundary problems. SIAM J. Numer. Anal.13, 362-368 (1976) · Zbl 0332.65050
[8] Ewing, R.E.: Time-stepping Galerkin methods for nonlinear Sobolev partial differential equations. SIAM J. Numer. Anal.15, 1125-1150 (1978) · Zbl 0399.65083
[9] Medeiros, L.A., Miranda, M.M.: Weak solutions for a nonlinear dispersive equation. J. Math. Anal. Appl.59, 432-441 (1977) · Zbl 0376.35011
[10] Medeiros, L.A., Menzala, G.P.: Existence and uniqueness for periodic solutions of the Benjamin-Bona-Mahony equation. SIAM J. Math. Anal.8, 792-799 (1977) · Zbl 0356.35006
[11] Nakao, M.T.: Some superconvergence of Galerkin approximations for parabolic and hyperbolic problems in one space dimension. Bull. Kyushu Inst. Technol., Math. Nat. Sci.32, 1-14 (1985) · Zbl 0623.65119
[12] Showalter, R.E.: Sobolev equations for nonlinear dispersive systems. Appl. Anal.7, 297-308 (1978) · Zbl 0387.34043
[13] Wahlbin, L.: Error estimates for a Galerkin method for a class of model equations for long waves. Numer. Math.23, 289-303 (1975) · Zbl 0283.65052
[14] Wheeler, M.F.: An optimalL ? error estimate for Galerkin approximations to solutions of two point boundary value problems. SIAM J. Numer. Anal.10, 914-917 (1973) · Zbl 0266.65061
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.